Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Have you ever taken Ambien, what was your experience getting off of it and how long did you take it?

Been taking it for about a month, it gives me terrible headaches and dizziness. Been reading horror stories about getting off though! Yikes!

 
JackieGirl007

Asked by JackieGirl007 at 11:11 AM on Jun. 2, 2011 in Health

Level 35 (73,191 Credits)
This question is closed.
Answers (7)
  • I HATED that shit. After the second or third time I took it I developed a tolerance and one wouldn't make me sleep, but it would give me twitchy legs and horrible stomach issues. If I took two I would walk around like a drugged zombie for two days after.

    Start alternating nights - take an ambien, than the next night either try natural stuff (catnip tea works GREAT) or see if your doc will get you on a benzo (I was on restoril for a while) to alternate with the ambien. If you are hypersensitive to benzo's you may find that you have a lot of that drowsy feeling the next day for a little while, but they are easier to stop taking than the hypnotics.
    Jenny-talia

    Answer by Jenny-talia at 11:21 AM on Jun. 2, 2011

  • I've been on CR for almost 2 years. Yes, getting off it sucks because it will give you rebound insomnia. You might not have been on it long enough to develop a habit. I know when I stop taking the CR, I am going to be in misery! My recollections of coming off the regular ambien was full of anxiety, insomnia, feeling crazy. Wean yourself off it!
    Izsarejman

    Answer by Izsarejman at 11:13 AM on Jun. 2, 2011

  • I take it sporadically and have never had any side effects.
    meooma

    Answer by meooma at 11:17 AM on Jun. 2, 2011

  • Thanks ladies. The problem is, I am coming off pain meds. tapered off for a month then cold turkey the last 15 mg. I am on phentermine too, I don't even know what is what anymore. My withrawl symptoms from getting off pain meds are still bad and one of the symptoms is insomnia. The Ambien used to help with that but not anymore. I'm so sick of these docs just handing out meds like it is candy and then not telling you how tough it is to get off! It has been SO hard, I feel like I can't take it anymore!
    JackieGirl007

    Comment by JackieGirl007 (original poster) at 11:44 AM on Jun. 2, 2011

  • Thank God I never took the stuff, even though my dr. prescribed it. When you want a good laugh, check out the Ambien Cookbook ~


    http://healthylazy.tribe.net/thread/a43c2055-b34f-4027-a909-2be30c91068d

    tasches

    Answer by tasches at 11:50 AM on Jun. 2, 2011

  • sidesplittinglaughter@ Tasches.

    Izsarejman

    Answer by Izsarejman at 11:54 AM on Jun. 2, 2011

  • What's your phentermine dose? That's more likely than DT's to be causing insomnia - what pain med were you on, dose, how long? The most common DT symptoms for pain meds are rebound headaches, shakes, cold sweats and generally feeling 'strung out'.
    Phentermine is an amphetamine. If you are on one 37.5 pill once a day, it's enough to cause insomnia. (It also caused insane mood swings when I took it).
    Jenny-talia

    Answer by Jenny-talia at 12:05 PM on Jun. 2, 2011

Next question in Health
Will Clomid Work?

Next question overall (Religion & Beliefs)
Thoughts on this quote

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN